Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pregnant, took arthrotec for abortion, bleeding started with clot. Is the abortion successful?

I am 1 month pregnant and I took 2 tablets of arthrotec in my vagina and drink the other one before I went in my bed. When 4 o`clock I the morning, bleeding began and when I took a bath, I saw a clot of blood . When I am in school, cramping continuous and I changed my pad and I urinated and the tablet I put in my vagine released but already soft and bloody. After several hours, I felt slight cramping. Is the abortion successful?
Asked On : Sun, 3 Mar 2013
Answers:  2 Views:  2211
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Critical Care Specialist 's  Response
Hi thanks for your question.
Since bleeding has started with the passage of clot this means process of abortion has started.Process of abortion has completed or not cannot be said at this stage.If bleeding has stopped and feeling of cramps has also stopped, it indicates the process of abortion has completed but it can be confirmed only by ultrasound.
Hope this answers your question.
Answered: Sun, 3 Mar 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

General & Family Physician Dr. Achuo Ascensius's  Response
Hello, thanks for using health care magic.
Arthrotec contains misoprostol which causes ripening of the cervix and contractions of the uterus. It is widely use as an abortive agent and however is effective at early gestational ages like yours. However, the dreaded event when it is used is abundant bleeding which might result due to incomplete abortion.
Two tablets of arthrotec sums up to 400microgram of misoprostol which is way above the required amount needed. Persistent crampy abdominal pains is due to the contractions of the uterus induced by the drug.
At a young gestational age such as yours, bleeding is usually an indication of the abortion when induced but then confirmation is done only through testing with ultrasound or conducting a pregnancy test 3 to 4 weeks later. Watch out, if you persistently have bleeding, you see a doctor.
Best regards and hope this helps you.
Dr A.chuo A. M.

Answered: Mon, 4 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor